Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 154, NWS Louisville, KY

July 11, 2000Metcalfe County, Monroe County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 11, 2000, 7:59 PM CDT for Metcalfe County, Monroe County, Kentucky. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 11, 2000, 7:59 PM CDT (00:59 UTC)
Expired
Jul 11, 2000, 8:45 PM CDT
In force
46 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Metcalfe County, KY, Monroe County, KY

What was reported inside it

TimeReportWhereRemark
Jul 11, 8:25 PM CDTThunderstorm Wind 50 ESummer Shade, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3934 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3934 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 120101
SVRSDF
KYC169-171-120145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
759 PM CDT TUE JUL 11 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY
  MONROE COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 845 PM CDT

* AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM SUMMER SHADE TO FLIPPIN...OR FROM
  40 MILES EAST OF BOWLING GREEN TO 35 MILES SOUTHEAST OF BOWLING
  GREEN...MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  BEAUMONT...MT. HERMAN...MUD LICK...SUMMER SHADE...AND FLIPPIN

LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THIS LINE OF STORMS. TAKE COVER IN A STURDY BUILDING
UNTIL THIS LINE OF STORMS HAS PASSED. STAY AWAY FROM WINDOWS AND ANY
DOWNED POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

VLD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:00 PM CDT, 5 hours 59 minutes earlier.

Area forecast discussion, Jul 11, 2:00 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT TUE JUL 11 2000

MN FCST PRBLM THIS PRD IS CHC OF ANOTHER MCC DVLPG TNGT AND
LCTN/XTNT OF ANY HVY RN.

AT 18Z DECAYING MCC ACRS KY BUT LTL/NO PRECIP ATTM.  AS PER
SAT...CLDS ARE STARTG TO THIN ALLWG TEMPS TO CLIMB WELL INTO THE 80S
MST LCTNS.  IF THERE IS ANY FNTL BNDRY ACRS KY...MCC HAS MADE
DETECTING VRY DIFFICULT.  COLDER SAT TOPS OVR ILL SUPPORT MDLS DPCTN
OF VORT MAX OVR IL AT 18Z.

CERTAINLY SEEMS RSNBL TO ASSUME THAT ANOTHER MCC WILL DVLP TNGT AS
PER PRVS NGTS..GIVEN SUFFICIENT INSTBLTY AND DWPTS STILL IN 70S ACRS
MUCH OF ST.  MCC FROM MON NGT HAS STABILIZED AIRMASS IN NRN PTNS CWA
AND XPCT BST CHC OF PRECIP WILL BE SRN PTNS CWA.  LCLLY HVY RN STILL
PSBL BUT...AGAIN AS PER PRVS NGT...HARD TO PINPOINT ANY PARTICULAR
AREA AND AREAL COVERAGE VRY SMALL...SO WILL NOT ISSUE ANY FFA BUT
MNTN HVY RN IN SRN PTNS CWA.

XPCT TO CONT SOME CHC SHWRS/TSTMS ON WED UNTIL UPR LO/TROF MOVG THRU
CNTRL CANADA BEGINS TO LIFT N AND MOIST MOVES
E.

AS FOR TEMPS...SEE LTL CHG IN AIRMASS THRU WED.  LO/S TNGT APPR
RSNBL.  HI/S ON WED MAY ACTUALLY HAV TO BE BUMPED UP A CAT AS PER
TDAY/S SCENERIO.  RMNDR OF GUID ACCPTD WITH LTL/NO CHG.

.SDF...NONE
RNK

In the hours before

Local storm report, Jul 11, 6:21 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
721 PM EDT TUE JUL 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM    GLENS FORK                KY   WIND DAMAGE
07/11/00   ADAIR                          2 TREES DOWN. ROAD
                                          PARTIALLY BLOCKED.
                                          WINDS OF 40 TO 50 MPH.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jul 11, 6:33 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
733 PM EDT TUE JUL 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0732 PM    RICHARDSVILLE             KY   WIND DAMAGE
07/11/00   WARREN                         TREES DOWN. REPORTED BY
                                          MEDIA.
Local storm report, Jul 11, 6:40 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
740 PM EDT TUE JUL 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0715 PM    QUALITY                   KY   WIND DAMAGE
07/11/00   BUTLER                         TREES DOWN. LIGHTNING
                                          STRUCK HOME.
Local storm report, Jul 11, 6:48 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
748 PM EDT TUE JUL 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0740 PM    2 NE BOWLING GREEN        KY   WIND DAMAGE
07/11/00   WARREN                         POWER LINES DOWN IN
                                          PLUM SPRINGS. PEA SIZE
                                          HAIL. WIND GUST OF 40
                                          TO 60 MPH. REPORTED BY
                                          STORM SPOTTER.
Local storm report, Jul 11, 7:26 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
826 PM EDT TUE JUL 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0740 PM    BOWLING GREEN             KY   WIND DAMAGE
07/11/00   WARREN                         SUBSTANTIAL
                                          STRAIGHTLINE TREE
                                          DAMAGE IN THE PLUM
                                          SPRINGS AREA.  LARGE
                                          TREES UPROOTED. POWER
                                          POLES SNAPPED IN HALF.
                                          PORTIONS OF BOWLING
                                          GREEN WITHOUT POWER.
                                          REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jul 11, 7:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
856 PM EDT TUE JUL 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0800 PM    SUNNYSIDE                 KY   WIND DAMAGE
07/11/00   WARREN                         ROOF OFF MOBILE HOME.
                                          REPORTED BY STORM
                                          SPOTTER.

0815 PM    SMITHS GROVE              KY   WIND DAMAGE
07/11/00   WARREN                         TREES DOWN.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:31 PM CDTSevere Thunderstorm WarningLMKBarren44 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.